Advanced Search
Article Contents
Article Contents

Local Lipschitz continuity of minimizers with mild assumptions on the $x$-dependence

The authors are members of GNAMPA (Gruppo Nazionale per l'Analisi Matematica, la Probabilità e le loro Applicazioni) of INdAM (Istituto Nazionale di Alta Matematica)

Abstract Full Text(HTML) Related Papers Cited by
  • We are interested in the regularity of local minimizers of energy integrals of the Calculus of Variations. Precisely, let $Ω $ be an open subset of $\mathbb{R}^{n}$. Let $f≤\left( {x, \xi } \right) $ be a real function defined in $Ω × \mathbb{R}^{n}$ satisfying the growth condition $|{f_{\xi x}}\left( {x, \xi } \right)| \le h\left( x \right)|\xi {{\rm{|}}^{p - 1}}$, for $x∈ Ω $ and $\xi ∈ \mathbb{R}^{n}$ with $|\xi {\rm{|}} \ge {M_0}$ for some $M_{0}≥ 0$, with $h \in L_{{\rm{loc}}}^r\left( \Omega \right) $ for some $r>n$. This growth condition is more general than those considered in the mathematical literature and allows us to handle some cases recently studied in similar contexts. We associate to $f\left( {x, \xi } \right) $ the so-called natural $p-$growth conditions on the second derivatives ${f_{\xi \xi }}\left( {x, \xi } \right)$; i.e., $\left( {p - 2} \right) - $growth for $|{f_{\xi \xi }}\left( {x, \xi } \right)| $ from above and $\left( {p - 2} \right) - $growth from below for the quadratic form $({f_{\xi \xi }}\left( {x, \xi } \right)\lambda , \lambda {\rm{ }})$; for details see either (3) or (7) below. We prove that these conditions are sufficient for the local Lipschitz continuity of any minimizer $u \in W_{{\rm{loc}}}^{1, p}\left( \Omega \right) $ of the energy integral $\int_\Omega {f(x, Du\left( x \right)){\mkern 1mu} dx} $.

    Mathematics Subject Classification: Primary: 49N60; Secondary: 35B45.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   A. L. Baisón , A. Clop , R. Giova , J. Orobitg  and  A. Passarelli di Napoli , Fractional differentiability for solutions of nonlinear elliptic equations, Potential Anal., 46 (2017) , 403-430.  doi: 10.1007/s11118-016-9585-7.
      S. Baraket , S. Chebbi , N. Chorfi  and  V. Radulescu , Non-autonomous eigenvalue problems with variable $(p_{1}, p_{2})-$growth, Adv. Nonlinear Stud., 17 (2017) , 781-792.  doi: 10.1515/ans-2016-6020.
      P. Baroni, M. Colombo and G. Mingione, Harnack inequalities for double phase functionals, Nonlinear Anal., (Special issue in honor of Enzo Mitidieri for his 60th birthday), 121 (2015), 206–222. doi: 10.1016/j.na.2014.11.001.
      P. Baroni, M. Colombo and G. Mingione, Non-autonomous functionals, borderline cases and related function classes, St. Petersburg Math. J., (Special issue for N. Ural'tseva), 27 (2016), 347–379. doi: 10.1090/spmj/1392.
      M. M. Boureanu , P. Pucci  and  V. Radulescu , Multiplicity of solutions for a class of anisotropic elliptic equations with variable exponent, Complex Var. Elliptic Equ., 56 (2011) , 755-767.  doi: 10.1080/17476931003786709.
      M. Chipot  and  L. C. Evans , Linearisation at infinity and Lipschitz estimates for certain problems in the calculus of variations, Proc. Roy. Soc. Edinburgh Sect. A, 102 (1986) , 291-303.  doi: 10.1017/S0308210500026378.
      M. Colombo  and  G. Mingione , Regularity for double phase variational problems, Arch. Rat. Mech. Anal., 215 (2015) , 443-496.  doi: 10.1007/s00205-014-0785-2.
      M. Colombo  and  G. Mingione , Bounded minimisers of double phase variational integrals, Arch. Rat. Mech. Anal., 218 (2015) , 219-273.  doi: 10.1007/s00205-015-0859-9.
      G. Cupini , F. Giannetti , R. Giova  and  A Passarelli di Napoli , Higher integrability for minimizers of asymptotically convex integrals with discontinuous coefficients, Nonlinear Anal., 154 (2017) , 7-24.  doi: 10.1016/j.na.2016.02.017.
      G. Cupini , M. Guidorzi  and  E. Mascolo , Regularity of minimizers of vectorial integrals with pq growth, Nonlinear Anal., 54 (2003) , 591-616.  doi: 10.1016/S0362-546X(03)00087-7.
      G. Cupini , P. Marcellini  and  E. Mascolo , Existence and regularity for elliptic equations under p, q-growth, Adv. Differential Equations, 19 (2014) , 693-724. 
      E. DiBenedetto , $\mathcal{C}^{1+\alpha} $ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., TMA, 7 (1983) , 827-850.  doi: 10.1016/0362-546X(83)90061-5.
      M. Eleuteri , P. Marcellini  and  E. Mascolo , Lipschitz estimates for systems with ellipticity conditions at infinity, Ann. Mat. Pura Appl., 195 (2016) , 1575-1603.  doi: 10.1007/s10231-015-0529-4.
      M. Eleuteri , P. Marcellini  and  E. Mascolo , Lipschitz continuity for functionals with variable exponents, Rend. Lincei Mat. Appl., 27 (2016) , 61-87.  doi: 10.4171/RLM/723.
      M. Eleuteri, P. Marcellini and E. Mascolo, Regularity for scalar integrals without structure conditions, Adv. Calc. Var., (2018), in press. doi: 10.1515/acv-2017-0037.
      M. Eleuteri and A. Passarelli di Napoli, Higher differentiability for solutions to a class of obstacle problems, submitted.
      I. Fonseca , N. Fusco  and  P. Marcellini , An existence result for a nonconvex variational problem via regularity, ESAIM: Control, Optimisation and Calculus of Variations., 7 (2002) , 69-95.  doi: 10.1051/cocv:2002004.
      E. Giusti, Direct Methods in the Calculus of Variations, World Scientific Publishing Co., Inc., River Edge, NJ, 2003. doi: 10.1142/9789812795557.
      O. Ladyzhenskaya and N. Uraltseva, Linear and Quasilinear Elliptic Equations, Academic Press, New York and London, 1968.
      M. Mihailescu , P. Pucci  and  V. Radulescu , Nonhomogeneous boundary value problems in anisotropic Sobolev spaces, C. R. Math. Acad. Sci. Paris, 345 (2007) , 561-566.  doi: 10.1016/j.crma.2007.10.012.
      M. Mihailescu , P. Pucci  and  V. Radulescu , Eigenvalue problems for anisotropic quasilinear elliptic equations with variable exponent, J. Math. Anal. Appl., 340 (2008) , 687-698.  doi: 10.1016/j.jmaa.2007.09.015.
      A. Passarelli di Napoli , Higher differentiability of minimizers of variational integrals with Sobolev coefficients, Advances in Calculus of Variations, 7 (2014) , 59-89.  doi: 10.1515/acv-2012-0006.
      V. Radulescu and D. Repovs, Partial Differential Equations with Variable Exponents, Variational methods and qualitative analysis. Monographs and Research Notes in Mathematics. CRC Press, Boca Raton, FL, 2015. xxi+301 pp. doi: 10.1201/b18601.
  • 加载中

Article Metrics

HTML views(335) PDF downloads(332) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint